MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-S CEMENTLESS, SAND BLASTED STD STEM SIZE 6; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-S CEMENTLESS, SAND BLASTED STD STEM SIZE 6; CEMENTLESS HIP STEM
Catalog Number 01.12.006
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 september 2019: lot 071205: 14 items manufactured and released on 06-jul-2007.Expiration date: 2012-05-31.No anomalies found related to the problem.To date, 12 items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director.Hip revision surgery performed 10 years after cementless double-mobility total hip arthroplasty.The pre-revision xray shows a proximal femur significantly osteoporotic - but this may be the result of osteolytic activity that could have been triggered by polyethylene wear over the ten years of active service of this implant.10 years of active service corresponds to what many literature articles describe as the life expectancy of a standard pe insert.The low quality xray image does not allow even a tentative wear evaluation.Analysis of the explanted liner could indicate if abnormal wear took place.Preliminary investigation performed by r&d project manager.Preliminary investigation performed on (b)(6) 2019.From the received image it is not possible to determine the root cause of the event: the image shows the double mobility liner just explanted.Further analysis can be performed once received the parts.
 
Event or Problem Description
Revision surgery performed after 10 years and 2 months from the primary due to pain caused by a loose stem.The surgeon revised the stem, head and liner successfully.The reason for loosening is unknown.

Brand Name
STEM: QUADRA-S CEMENTLESS, SAND BLASTED STD STEM SIZE 6
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9201324
Report Number3005180920-2019-00867
Device Sequence Number11539937
Product Code JDI
UDI-Device Identifier07630030801877
UDI-Public07630030801877
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2012
Device Catalogue Number01.12.006
Device Lot Number071205
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;